Jump to content
CrazyBoards.org

misterL

Has someone being on 50 mg of Lamictal for quite a long time and tapperes off?

Recommended Posts

Hello - I've been on Lamictal (50 mg at night), Prozac (20 mgs in the morning) and on Klonopin (0.5 mg at night) for treating anxiety and depression. I've been on it for 4 years, and during the last 3 I got extreme fatigue and brain fog. It is now debilitating me - I could not go work. I will talk to my pdoc, however, I'm thinking to tapper of from Lamictal or Klonopin.

I've read a lot of bad stuffs on the tappering of both and I'm now concerned; however, I can't keep the way I'm now.

Is there someone at the same mix?

Given the dosage and period I've been on it, what do you think I should tapper off?

 

thanks

Share this post


Link to post
Share on other sites

Just because you find someone taking the same meds it is highly unlikely you will have the same reactions. We are each unique.

Share this post


Link to post
Share on other sites

Klonipin withdrawal can be rough for some but it's so hard to generalize. Ex- I got off I cold turkey with no issues. Lamictal can be safe if you go very slow. I can't tell you which one to ditch because as said above there are many personal differences...have u. Run it by pdoc? 

  • Thanks 1

Share this post


Link to post
Share on other sites

Hi Iceberg - talked to my pdoc and he wants to remove only Prozac, however, honestly, I don't think Prozac is the problem. I mean, I'm not sure Prozac could cause such an extreme fatigue and brain fog.

Share this post


Link to post
Share on other sites

Well ur on pretty low doses of the other meds so it doesn't seem unreasonable to try. I know one Person who got serious brain fog from Prozac. It can happen, it may or may not be the answer for you but the pdoc doesn't seem to be being unreasonable 

  • Thanks 1

Share this post


Link to post
Share on other sites

Klonopin is a very likely suspect, brain fog and fatigue are well known side effects for benzos. 50 mg is a tiny dose of Lamictal, most people are in the 100's of mgs as a daily dose and do not experience sedation or brain fog. I did not have cognitive and fatigue problems until 600 mg/day. Prozac is generally not sedating but to some it is.

  • Thanks 1

Share this post


Link to post
Share on other sites

Thanks Iceberg and notloki. Iceberg, interesting to hear someone got brain fog and fatigue from Prozac.

notloki - even though the dose is tiny for Klonopin, may it be a long term side effect? My pdoc asked me to add 150 mg of Wellbutrin every morning into the mix and depending of how my system will react, increasing to 300 mg in 30 days and in 60 we can start planning to reduce the others.

I hope it works.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By Dirkbebe
      Hey all,
      First post here, so I'll get into it. I've been Diagnosed Bi Polar since a late teen. I've had some temporary relief, many doctors and some terrible effects from medication/episodes.
      All in all at the moment I was released from the psych ward several months ago in NC, where i lived on my own for almost 6 years, while now being shipped back to my mom's in VA at age 27.
      I am getting older and am being affected more and more with my Bi-Polar swings, severe anxiety, occasional sounds and negative voices and now anger. I'm seeing public health center now and they've kept me on Lithium and started me on now up to 80mg of Latuda and have cut me from my 0.5 Clonazapam... While in the hospital, they weened me off of my Effexor and Lamictal, which didnt seem to be helping and giving me mania. My Issue now is I miss the Mania, I've been severely depressed, anxious and angry. I am aware the move home and the whole situation of being uprooted of living on my own hasn't helped, but it's been months now and the Latuda has seemed to make these worse as they increased. I see my pdoc tomorrow to see, but wanted to hear some insight from some folks who have either shared my side effects or have had success on this combo. I just feel the Latuda is keeping me depressed and lethargic.
      Thanks for the  support everyone
    • By Cjb124
      Hey guys. Just looking for some opinions here and see who could relate. 
      I’ve been an insomniac for 10 years now and suffered from depression for 5. 
      I recently stopped seroquel 25mg which I was on for 10 years for sleep since it stopped working and made me sedated all day. Changed to ambien 10mg and can FINALLY sleep and feel some energy during the day.
      My problem is finding th correct med to deal with my depression. I feel like I haven’t felt my confident, creative self in years and homesick for that person to come back if that makes since. Lexapro I was on for three years. Worked okay, but I was also in a daze, so sedated and tired 24/7. And no sexual interest. I then broke down and switched to trintellix, worked well for depression but anxiety it was HORRIBLE. I picked at my face 24/7 and after 7 months went into another breakdown and was very unstable. I was then switched to Wellbutrin and then pristiq. Both turned me into zombies and couldn’t even get out of bed. 
      Finally took genomind test and found out no SSRIS will do the job. So I was put on adderall for resistant depression treatment. That was a fail, ended up in hopsital because I couldn’t stop crying. So I was then put on lamictal which seemed to be okay until I got the rash and am forced to discontinue.
      Does ANYONE have any reccomendations? I’m just so exhausted of trying everything and not having it work. But hey at least I can sleep on the ambien and that’s half the battle
    • By Cjb124
      Hey guys. I always read posts on here but never have actually made an account. I decided to make one after I experienced the lamictal rash two days ago.
      A little background- I am always very hesitant to switch medications, but the past year has been hard for me and after taking the genomind test found out SSRIs won’t do shit (which I always knew). I have been on lexapro for years, it helps a little with my anxiety but not really anything with my depression and I’m always in a daze. I also just switched from seroquel to ambien and can finally sleep.
      My p doc was very hopeful and optimistic about me trying the lamictal for depression. I was on it for 13 days (did notice a little difference in my mood) when my lips started getting very itchy and chapped. Didn’t really think anything of it until I couldn’t open my mouth cause they burned SO MUCH. It wasn’t just on my lips but all around my mouth. Red, cracked, scabbed, itchy, bleeding. At first I just thought it was sunburn or allergies but nothing was relieving the pain. My p doc said to go to emergency room. Two MDs confirmed it there that it was the lamictal rash and I needed to stop the lamictal immediately. 
      Its now been two full days and the rash is completely gone!! Pretty bummed I have to start a new medication again since lamictal seemed to be working and didn’t make me in a daze 24/7.
      ***also I was only on 25mg of lamictal when I got the rash.
       
      Anyway, thanks for reading this post. Anyone run into this problem and had to stop the lamictal? What else did you try for depressive related symptoms? 
       


    • By standingnsunshine
      I was diagnosed bipolar about 7 years ago around the same time as my first suicide attempt. Long story short - I rejected the diagnosis and eventually went off all meds because I thought my issues stemmed from the stress of nursing school. School over - no meds needed. 
      About 3 years later, started seeing a new psychiatrist and taking antidepressants. I actually felt like I had my life back... 
      Then, at some point recently, my son died. I had an affair. My husband and I had another  child. And then affair was discovered by my husband. The intense guilt and depression led me to try to kill myself, and I recently endured my first psychiatric hospitalization. 
      Wellbutrin and buspar were once my miracle cocktail. I'm still on those, plus lamictal, plus latuda. Latuda is not helping me. It may have cleared my suicidal thinking, but over all... I feel lost, stuck, hopeless, and let down. I've reached out to my psychiatrist for help so many times, and I'm screwed over by the incompetent office staff each time. 
      Can someone just tell me it gets better? Do I even deserve better after  what I've done? I'm paranoid and delusional. My intrusive thoughts seem worse each day. I want to believe it gets better. Ive dropped down to working part time and I'm seriously considering quitting. 
      It used to be that I only felt competent at being a mother. But now I don't even feel I can do that right. 
      I'm a mess.
      Is there any hope? If a med didn't work for you, did you find a med that did help? I want to feel like myself again... I feel so let down that latuda isn't helping me. 
      Thanks for listening...
    • By Unburdened
      I've read on here that people are experiencing anger when on Wellbutrin and after reading that I'm wondering if that is happening to me also. I had thought the anger was independent of the drug, but it's getting worse and now I'm concerned it's the drug. I'm on 150 mg. I'm also on Lamictal 200mg. Would increasing the Lamictal help with anger, or is there something else that would help, not of the SSRI variety. Obviously I'll talk to the Dr about this but at over $100 per appointment I can't seem him every week. I could put up with the anger, but it's turning into rages and I feel exhausted afterwards and I have a sore throat from screaming.
×